Previous |  Up |  Next


compact-open topology; network character; tightness; defect; Lindelöf number
For Tychonof\text{}f $X$ and $\alpha$ an infinite cardinal, let $\alpha \operatorname{def} X := $ the minimum number of $\alpha $\,cozero-sets of the Čech-Stone compactification which intersect to $X$ (generalizing $\Bbb R$-defect), and let $\operatorname{rt} X := \min _\alpha \max (\alpha , \alpha \operatorname{def} X)$. Give $C(X)$ the compact-open topology. It is shown that $\tau C(X)\leq n\chi C(X) \leq \operatorname{rt}X=\max (L(X),L(X) \operatorname{def} X)$, where: $\tau$ is tightness; $n\chi$ is the network character; $L(X)$ is the Lindel"{o}f number. For example, it follows that, for $X$ Čech-complete, $\tau C(X)=L(X)$. The (apparently new) cardinal functions $n\chi C$ and $\operatorname{rt}$ are compared with several others.
[BH] Ball R., Hager A.: Epi-topology and epi-convergence in archimedean lattice-ordered groups with unit. submitted.
[CB] Comfort W., Balaglou G.: Compact-covering numbers. Fund. Math. 131 (1988), 69-82. MR 0970915
[CN] Comfort W., Negrepontis S.: Continuous pseudometrics. Lecture Notes in Pure and Appl. Math. 14, Dekker, New York, 1975. MR 0410618 | Zbl 0306.54004
[CT] Comfort W., Retta T.: Generalized perfect maps and a theorem of I. Juhász. Lecture Notes in Pure and Appl. Math. 95, Dekker, New York, 1985, pp.79-102. MR 0789263 | Zbl 0564.54012
[E] Engelking R.: General Topology. Heldermann, Berlin, 1989. MR 1039321 | Zbl 0684.54001
[GJ] Gillman L., Jerison M.: Rings of Continuous Functions. Van Nostrand, Princeton, 1960. MR 0116199 | Zbl 0327.46040
[H] Hušek M.: The class of $k$-compact spaces is simple. Math. Z. 110 (1969), 123-126. MR 0244947
[Mc] McCoy R.: Function spaces which are $k$-spaces. Topology Proc. 5 (1980), 139-154. MR 0624467
[McN] McCoy R., Ntantu I.: Topological Properties of Spaces of Continuous Functions. Lecture Notes in Mathematics 1315, Springer, Berlin, 1988. MR 0953314 | Zbl 0647.54001
[M1] Mrowka S.: On $E$-compact spaces. II. Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 14 (1966), 597-605. MR 0206896 | Zbl 0161.19603
[M2] Mrowka S.: $\Cal R$-compact spaces with weight $X< {Exp}_{\Cal R}X$. Proc. Amer. Math. Soc. 128 (2000), 3701-3709. MR 1690997
Partner of
EuDML logo